I recently was in the hospital with a very bad rash and edema in my arms that caused bad bruising. At first they thought it was a systemic allergic reaction, but the rash went on my palms and they decided I had some sort of virus. the rash looked like hives at times. sometimes it would be red dots and other times it would spread into large red patches. i was on prednisone for about two and a half weeks and came off it last week. ive been taking benadryll 25mg and zyrtec 10mg regularly, and the rash had all disappeared except that my cheeks and palms still get flushed when im nervous, cold or take a hot shower. tonight, my legs were itchy and i noticed small, itchy red bumps on my legs and arms that look nothing like my previous rash and i am very worried about this new rash. it has been a month now and i just want it all to go away. any help would be much appreciated!
It is true that the earlier symptoms sounded like hives but for these small itchy pimple like lesions apart from hives, viral rashes and scabies also needs to be ruled out. It does not look like hives, however diagnosis can be confirmed only by examination and tests for scabies. Diagnosis of scabies is made by scraping the skin and viewing the material under a microscope to see the characteristic mite or eggs. Please consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thanks for your advice! I saw a dermatologist and she thinks that the prednisone depressed my immune system and made me more likely to get skin infections. She thinks it might be folliculitis and did a biopsy to confirm. The dots have spread to my face and chest a bit. I'm waiting for the biopsy results now.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST